Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Apr 12, 2009, 7:46 PM CDT for Amite County, Pike County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2009, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 12, 2009, 9:58 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amite County, MS, Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 8:52 PM CDT | FLASH FLOOD | 1 S Liberty, MS | FLOODING REPORTED ALONG COUNTY FARM ROAD LOCATED JUST SOUTH OF LIBERTY IN AMITE COUNTY MISSISSIPPI. THE WATER WAS REPORTED TO BE AS HIGH AS THE HEADLIGHTS OF A FULL SIZED TRUCK. |
| Apr 12, 8:52 PM CDT | FLASH FLOOD | Mccomb, MS | FLOODING REPORTED ALONG THE INTERSECTIONS OF 570...98 AND 44...NORTH OF MCCOMB. FLOODING ALSO REPORTED ON VETERANS BOULEVARD AND GEORGIA AVENUE WITHIN THE CITY LIMITS OF MCCOMB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 681 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 130046 FFWLIX MSC005-113-130345- /O.NEW.KLIX.FF.W.0014.090413T0046Z-090413T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 746 PM CDT SUN APR 12 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF LIBERTY... PIKE COUNTY IN SOUTHERN MISSISSIPPI... THIS INCLUDES THE CITY OF MCCOMB... * UNTIL 1045 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMIT AND SMITHDALE AND MCCOMB PRECAUTIONARY/PREPAREDNESS ACTIONS... 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3136 9091 3136 9027 3110 9027 3108 9096 $$ BANNAN
1 follow-up statement
000 WGUS74 KLIX 130258 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 958 PM CDT SUN APR 12 2009 MSC005-113-130309- /O.CAN.KLIX.FF.W.0014.000000T0000Z-090413T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIKE MS-AMITE MS- 958 PM CDT SUN APR 12 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR AMITE AND PIKE COUNTIES... A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3136 9091 3136 9027 3110 9027 3108 9096 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 3:35 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 12, 3:35 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
335 PM CDT SUN APR 12 2009
.SHORT TERM...
A VIGOROUS UPPER LEVEL LOW CURRENTLY OVER TEXAS...COMBINED WITH A
STRONG SURFACE LOW MOVING THROUGH CENTRAL LOUISIANA AND
MISSISSIPPI THIS AFTERNOON INTO THIS EVENING WILL BE THE MAIN
WEATHER CONCERN THROUGH THE FIRST 24 HOURS OF THE FORECAST.
A LINE OF STRONG TO POSSIBLY SEVERE CONVECTION IS CURRENTLY
PUSHING INTO THE WESTERN PORTION OF THE CWA THIS AFTERNOON. THIS
SQUALL LINE SHOULD CONTINUE TO PULL TO THE EAST AS THE PARENT
SURFACE LOW AND ASSOCIATED PRE-FRONTAL TROUGH SLIDE TO THE EAST.
AT THIS TIME...SEVERE POTENTIAL APPEARS LOWER THAN INITIALLY
THOUGHT DUE TO FAIRLY STRONG CAP AT ABOUT 850 MB. THIS CAPPING IS
EVIDENT IN THE LATEST RADAR TRENDS...WITH CONVECTIVE ACTIVITY
WEAKENING AS IT MOVES EAST INTO THE CWA. IF THE CAP ERODES THIS
EVENING...THE CONVECTIVE POTENTIAL WILL INCREASE BY QUITE A
BIT...AS STRONG LAPSE RATES ARE IN PLACE ABOVE 700MB. THIS
CONVECTIVE ACTIVITY WILL MOST LIKELY DEVELOP ALONG THE MAIN COLD
FRONT CURRENTLY OVER EASTERN TEXAS. WITH THE POSSIBILITY OF
CONVECTIVE DEVELOPMENT ALONG THE FRONT STILL IN PLAY...KEEP
HIGH END LIKELY AND CATEGORICAL POPS FOR THE ZONES. THE
CATEGORICAL POPS ARE MAINLY OVER NORTHERN AND EASTERN ZONES WHERE
THE STRONG LIFT WILL BE LOCATED. SHEAR VALUES AND THE POSITION OF
THE LOW LEVEL JET WILL ALSO FAVOR MORE CONVECTIVE ACTIVITY OVER
THESE ZONES. WINDS WILL REMAIN STRONG FROM THE SOUTH THROUGH THE
NIGHT...WHICH HAS IN TURN LED TO SOME MINOR COASTAL FLOODING
ISSUES. HOWEVER...WITH HIGH TIDE OCCURRING NOW...EXPECT THE
FLOODING CONCERNS TO WANE BY THIS EVENING.
GOING INTO TOMORROW MORNING...EXPECT ONGOING CONVECTION ALONG THE
FRONTAL BOUNDARY TO BE IMPACTING EASTERN AND SOUTHERN ZONES. THIS
CONVECTION SHOULD THEN PULL EAST AND SOUTH INTO LOWER ALABAMA AND
OUR COASTAL WATERS. MODEL SOUNDINGS CONTINUE TO SHOW EXCELLENT
LAPSE RATES FOR CONVECTIVE DEVELOPMENT ACROSS THE CWA THROUGH
TOMORROW AFTERNOON AS THE UPPER LEVEL COLD CORE MOVES THROUGH THE
REGION. HOWEVER...OVERALL SHEAR PROFILES WILL BE MUCH MORE
UNIDIRECTIONAL. GIVEN THIS...EXPECT HAIL AND STRAIGHT LINE WINDS
TO BE MORE OF CONCERN WITH THIS ONGOING CONVECTION. BY MID-
AFTERNOON...THE CONVECTIVE ACTIVITY SHOULD BEGIN TO COMPLETELY
CLEAR THE FORECAST AREA AS STRONG SUBSIDENCE AND DRY AIR ADVECTION
TAKES HOLD IN THE WAKE OF THE EXITING UPPER LEVEL TROUGH AXIS.
STRONG SURFACE AND UPPER LEVEL RIDGING WILL TAKE HOLD MONDAY NIGHT
AND REMAIN IN PLACE THROUGH WEDNESDAY. SEASONABLE
TEMPERATURES...CLEAR SKIES...AND LOW HUMIDITIES CAN BE EXPECTED
WITH THIS RIDGING.
.LONG TERM...
THE UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE THE GULF SOUTH
WEDNESDAY NIGHT INTO THURSDAY...WHICH WILL KEEP A STRONG CAP ON
ANY CONVECTIVE DEVELOPMENT. THIS WILL BE THE CASE...EVEN AS THE
SURFACE RIDGE SLIDES TO THE EAST...AND LOW LEVEL FLOW OFF THE GULF
BEGINS TO PUMP IN LOW LEVEL MOISTURE. BOTH THE ECMWF AND THE GFS
SHOW A SHEARED OUT TROUGH AXIS SLIDING THROUGH THE CENTRAL PLAINS
AND MISSISSIPPI VALLEY THURSDAY NIGHT INTO FRIDAY. AMPLE MOISTURE
AND A WEAKER CAP...MAINLY DUE TO WEAK PVA IN ADVANCE OF THE
SHEARING OUT TROUGH AXIS SHOULD SUPPORT THE DEVELOPMENT OF
SCATTERED CONVECTION ON FRIDAY. WITH THIS IN MIND...KEEP CHANCE
POPS IN FOR FRIDAY AND FRIDAY NIGHT. GOING INTO SATURDAY...A
STRONG UPPER LEVEL TROUGH WILL DEEPEN OVER THE FOUR CORNERS...AS
THE UPPER LEVEL RIDGE AXIS BECOMES ORIENTED ALONG THE EASTERN
SEABOARD. ALL OF THE MEDIUM RANGE MODELS AGREE ON THIS SETUP.
HOWEVER...DIFFERENCES IN THE TIMING AND PROGRESSION OF THE WESTERN
TROUGH SHOW UP OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE GFS
IS MUCH MORE PROGRESSIVE WITH THE SYSTEM THAN THE ECMWF. AT THIS
TIME...HAVE WENT WITH A BLEND OF THE MODELS...SHOWING AN EARLY
NEXT WEEK FRONTAL PASSAGE. OVER THE WEEKEND ITSELF...A BROAD AREA
OF LIFT IN ADVANCE OF THE TROUGH...ASSOCIATED WITH A DIVERGENT
FLOW ALOFT AND A GENERAL REGION OF POSITIVE VORTICITY ADVECTION
WILL SUPPORT CHANCE POPS SATURDAY AND SUNDAY. DUE TO THE LACK OF
ANY STRONG LOW LEVEL FEATURES OR OVERALL UPPER LEVEL FORCING...THE
CONVECTION SHOULD REMAIN WEAK AND FAIRLY SCATTERED. TEMPERATURES
WILL BE NEAR NORMAL THROUGH THE EXTENDED PERIOD.
&&
.AVIATION...
MAINLY MVFR CEILINGS ARE EXPECTED LATE THIS AFTERNOON WITH MVFR TO
IFR CEILINGS EXPECTED TONIGHT AND EARLY MONDAY. THE FIRST BATCH OF
CONVECTION IS MOVING INTO THE KBTR AREA AND APPROACHING KMCB.
CONVECTION WILL APPROACH KMSY IN THE 23Z TO 01Z TIME FRAME AND KGPT
BETWEEN 01Z AND 03Z. ADDITIONAL CONVECTION WILL AFFECT THE TAF SITES
THROUGH THE EVENING HOURS AND PERHAPS EVEN OVERNIGHT. SCATTERED
CONVECTION MAY LINGER AT KGPT AND POSSIBLY KMSY INTO MONDAY MORNING.
MVFR CONDITIONS MONDAY MORNING WILL LIKELY NOT IMPROVE TO VFR UNTIL
MONDAY AFTERNOON. 11
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVERNIGHT AND INTO
EARLY MONDAY MORNING AS A STRONG PRESSURE GRADIENT IS MAINTAINED
ACROSS THE COASTAL WATERS AS SURFACE LOW PRESSURE DEEPENS AND MOVES
ACROSS THE LOWER MISSISSIPPI VALLEY. WINDS WILL DIMINISH DURING THE
DAY MONDAY BUT WILL INCREASE TO NEAR SMALL CRAFT CONDITIONS AGAIN
BRIEFLY AGAIN MONDAY NIGHT IN THE WAKE OF A COLD FRONT THAT WILL BE
PUSHING ACROSS THE COASTAL WATERS LATE MONDAY AFTERNOON AND MONDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE COASTAL WATERS TUESDAY AND
WEDNESDAY BEFORE SHIFTING TO THE EAST THURSDAY WITH ONSHORE FLOW
RETURNING FOR THE END OF THE WORK WEEK. ONSHORE FLOW WILL INCREASE
FRIDAY IN ADVANCE OF THE NEXT SYSTEM THAT WILL AFFECT THE REGION
NEXT WEEKEND. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 82 50 72 / 80 20 0 0
BTR 64 83 51 74 / 70 20 0 0
MSY 69 81 56 73 / 70 30 0 0
GPT 68 77 54 71 / 80 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CDT MONDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CDT MONDAY FOR GMZ555-570-575.
&&
32Hazardous weather outlook, Apr 12, 3:06 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 306 PM CDT SUN APR 12 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131130- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 306 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER...THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. ISOLATED TORNADOES ALONG WITH HAIL AND DAMAGING WINDS WILL BE THE GREATEST THREATS AS A POTENT DISTURBANCE MOVES THROUGH THE AREA. MOST OF THIS ACTIVITY WILL OCCUR IN THE AFTERNOON AND INTO THE OVERNIGHT HOURS AS THE STORM SYSTEM PROGRESSES EASTWARD. MARINE...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE COASTAL WATERS INCLUDING THE TIDAL LAKES. STRONG SOUTHERLY WINDS OF 20 TO 30 KNOTS WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THE DAY AND INTO TONIGHT. WIND GENERATED WAVES AND SWELL OF 1 TO 2 FEET WILL LEAD TO SEAS OF 6 TO 8 FEET OVER THE OFFSHORE WATERS. RIVER FLOODING...THE PEARL RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TONIGHT AT BOGALUSA BUT REMAIN ABOVE FLOOD STAGE AT PEARL RIVER. RIVER FLOODING CONTINUES ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF SEVERE WEATHER WILL CONTINUE INTO MONDAY AFTERNOON ALONG EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI WITH ALL STORMS SOUTH OF THE AREA BY MONDAY NIGHT. RIVER FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY INTO NEXT WEEK. THE PEARL RIVER AT PEARL RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TUESDAY AFTERNOON. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED THIS AFTERNOON THROUGH TONIGHT AND POSSIBLY INTO MONDAY MORNING.
In the hours before
Special weather statement, Apr 12, 2:04 PM CDT, 5 hours 42 minutes before
LAZ034>037-046>050-056-057-MSZ068-069-122100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 204 PM CDT SUN APR 12 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST TOWARDS IBERVILLE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...ST. JAMES PARISH...ASCENSION PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 43 MILES NORTHWEST OF NEW ROADS TO 72 MILES WEST OF PLAQUEMINE...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... LETTSWORTH BY 235 PM... BATCHELOR BY 240 PM... LOTTIE BY 245 PM... MORGANZA AND LOTTIE BY 250 PM... LIVONIA BY 255 PM... NEW ROADS AND MARINGOUIN BY 300 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS NEAR 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. SEVERE THUNDERSTORMS AND ISOLATED TORNADOES MAY OCCUR WITH THIS STRONG SQUALL LINE PASSAGE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS FOR YOUR AREA THIS AFTERNOON. 24/RR
Special weather statement, Apr 12, 3:08 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 308 PM CDT SUN APR 12 2009 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 308 PM CDT SUN APR 12 2009 ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AS A VIGOROUS STORM SYSTEM APPROACHES AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. THE THREAT FOR SEVERE WEATHER WILL EXIST FROM THE MID AND LATE AFTERNOON HOURS TODAY THROUGH TONIGHT. THE GREATEST THREAT FOR TORNADOES IS FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT.
Special weather statement, Apr 12, 3:18 PM CDT, 4 hours 28 minutes before
LAZ036-037-046>050-056-122115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 318 PM CDT SUN APR 12 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...ASCENSION PARISH... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM ZACHARY TO 25 MILES SOUTHWEST OF PLAQUEMINE...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ZACHARY BY 325 PM... PORT ALLEN...BRUSLY...BAKER AND ADDIS BY 330 PM... BATON ROUGE AIRPORT AND BAYOU SORREL BY 335 PM... PRIDE...PLAQUEMINE AND BATON ROUGE BY 340 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO MARBLE SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Apr 12, 5:48 PM CDT, 1 hour 58 minutes before
LAZ034-035-MSZ068-069-122345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 548 PM CDT SUN APR 12 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING POINTE COUPEE PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA PARISH... AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF LIBERTY TO 8 MILES EAST OF SIMMESPORT...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WOODVILLE BY 630 PM... CROSBY BY 640 PM... GLOSTER BY 645 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM SUNDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 24/RR
Special weather statement, Apr 12, 7:04 PM CDT, 42 minutes before
LAZ036>038-046>048-050-MSZ069>071-130130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 704 PM CDT SUN APR 12 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING IBERVILLE PARISH...EAST FELICIANA PARISH...LIVINGSTON PARISH... TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH... WEST BATON ROUGE PARISH...PIKE COUNTY...WALTHALL COUNTY...AMITE COUNTY... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF MCCOMB TO 6 MILES SOUTH OF CATAHOULA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...MCCOMB...BAKER...GILLSBERG...MCCOMB AIRPORT...DARLINGTON... PRIDE...BATON ROUGE AIRPORT...MAGNOLIA...PORT ALLEN...EASLEYVILLE... BRUSLY...ADDIS...GARDERE...GREENWELL SPRING...OAK HILLS PLACE...BATON ROUGE...WESTMINSTER...WATSON...KENTWOOD...GREENSBURG...DENHAM SPRINGS AND OSYKA THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:36 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 54 min |
| Apr 12, 8:32 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 15 min |
| Apr 12, 9:47 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 58 min |
| Apr 12, 11:43 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 62 min |
| Apr 13, 12:25 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 35 min |
| Apr 13, 3:14 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 23 min |
| Apr 13, 6:33 AM CDT | Dense Fog Advisory | LIX | Amite, Pike, Walthall, Wilkinson | 2 hr |
| Apr 13, 9:52 AM CDT | River Flood Warning | LIX | Pike | 11 hr |
| Apr 13, 1:44 PM CDT | River Flood Warning | LIX | Harrison | 34 hr |
| Apr 13, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 66 min |
| Apr 13, 4:33 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 61 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.